Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Little Rock, AR

March 16, 2012Fulton County, Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 16, 2012, 5:19 PM CDT for Fulton County, Izard County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2012, 5:19 PM CDT (22:19 UTC)
Expired
Mar 16, 2012, 5:40 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Fulton County, AR, Izard County, AR

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1658 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1658 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS54 KLZK 162219
SVRLZK
ARC049-065-162300-
/O.NEW.KLZK.SV.W.0048.120316T2219Z-120316T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 600 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  WEST OF BEXAR...OR 16 MILES WEST OF SALEM...AND MOVING SOUTHEAST AT
  5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEXAR...              WILD CHERRY...        UNION...
  MITCHELL...           ELIZABETH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3626 9190 3617 9209 3632 9216 3638 9208
TIME...MOT...LOC 2219Z 319DEG 5KT 3630 9209

$$

44
1 follow-up statement
912 
WWUS54 KLZK 162240
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CDT FRI MAR 16 2012

ARC049-065-162249-
/O.CAN.KLZK.SV.W.0048.000000T0000Z-120316T2300Z/
FULTON AR-IZARD AR-
540 PM CDT FRI MAR 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IZARD AND
SOUTHWESTERN FULTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3626 9190 3617 9209 3632 9216 3638 9208
TIME...MOT...LOC 2239Z 319DEG 5KT 3628 9207

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:15 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 16, 2:15 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT FRI MAR 16 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

PARTLY CLOUDY SKIES PERSIST ACROSS MUCH OF THE AREA THIS
AFTERNOON. TEMPERATURES ARE DOWN A FEW DEGREES VERSUS YESTERDAY
THANKS TO CLOUD COVER AND EARLY MORNING CONVECTION.

HAVE LEFT 30 PERCENT POPS IN THE FORECAST THROUGH THIS EVENING.
TEMPS LAGGING BEHIND YESTERDAY LOWERS CONFIDENCE THAT CONVECTION
WILL DEVELOP...HOWEVER THERE IS SUFFICIENT SFC-BASED INSTABILITY
AND LESS OF A CAPPING INVERSION PRESENT. FEEL THERE IS STILL A
CHANCE SOMETHING WILL DEVELOP...THUS MY REASON FOR LEAVING POPS IN
THROUGH THE EVENING HOURS.

LITTLE CHANGE MADE TO THE FORECAST TOMORROW AND SUNDAY. HIGHS WILL
BE SIMILAR TO YESTERDAY AND TODAY...AS WILL LOW TEMPS. SOME CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL EXIST TOMORROW...MAINLY IN THE
NORTH...BUT WILL NOT ADVERTISE ANY RAIN FOR SUNDAY AS UPPER RIDGE
BEGINS TO BUILD AND DISPLACES ANY CHANCES FOR PRECIP TO THE NORTH
AND WEST.

SPEAKING OF UPPER RIDGING...A STRONG TROUGH WILL DIG OVER THE
DESERT SOUTHWEST SUNDAY AND MONDAY. CONVERSELY STRONG RIDING WILL
OCCUR OVER THE MID SOUTH. THIS UPPER TROUGH WILL EVENTUALLY CLOSE
OFF AND EJECT ACROSS TEXAS ON TUE. SUNDAY WILL BE DRY AS WILL MOST
OF MONDAY...HOWEVER A LINE OF SHOWERS AND THUNDERSTORMS SHOULD
APPROACH WESTERN ARKANSAS MONDAY EVENING AND MONDAY NIGHT.
QUESTIONS ABOUT THE FORWARD PROGRESS OF UPPER FEATURES...AND
SUBSEQUENTLY THE PLACEMENT OF THE REGION OF CONVECTION AT THE
SURFACE...STILL REMAIN. STUCK CLOSE TO PREVIOUS SHIFT/S THINKING
OF LIMITING POPS TO CHANCE LEVELS IN THE WEST MONDAY EVENING.
THE ENERGY RESPONSIBLE FOR THE TROUGH EARLY NEXT WEEK WILL COME ON
SHORE IN THE PAC NW TOMORROW AND BE BETTER SAMPLED BY THE UPPER
AIR NETWORK. THUS...HAVE A FEELING THAT TIMING CONCERNS FOR MON
AND TUE WILL BE MUCH LOWER AFTER THE 12Z MODEL RUNS TOMORROW
MORNING.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY

PREVIOUSLY MENTIONED LONGWAVE TROUGH WILL BE THE MAIN FEATURE
REGARDING SENSIBLE WEATHER PRODUCING FEATURES DURING THIS PERIOD.
PRECIPITATION FORECASTS WILL REFLECT UNCERTAINTY REGARDING
TIMING...HOWEVER CONFIDENCE HAS BEEN INCREASING REGARDING THE
NATURE OF THIS PRECIPITATION EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  79  61  81 /  10  30  10  10
CAMDEN AR         62  82  63  83 /  10  10  10  10
HARRISON AR       60  77  60  79 /  20  40  10  10
HOT SPRINGS AR    62  80  63  81 /  20  20  10  10
LITTLE ROCK   AR  63  80  62  82 /  10  20  10  10
MONTICELLO AR     63  81  64  83 /  10  10  10  10
MOUNT IDA AR      60  79  62  80 /  20  20  10  10
MOUNTAIN HOME AR  60  78  60  80 /  20  40  10  10
NEWPORT AR        62  79  62  81 /  10  30  10  10
PINE BLUFF AR     63  81  63  82 /  10  10  10  10
RUSSELLVILLE AR   60  79  60  80 /  20  30  10  10
SEARCY AR         61  80  60  81 /  10  20  10  10
STUTTGART AR      63  80  62  81 /  10  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Mar 16, 10:50 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT FRI MAR 16 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1050 AM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON.  THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...AND BRIEF HEAVY RAIN.

WEAK WIND FLOW ALOFT IS EXPECTED TO PROHIBIT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST FOR THE WEEKEND...AS WELL INTO NEXT WEEK.
MOISTURE LEVELS...SOME ATMOSPHERIC INSTABILITY...AND THE POTENTIAL
FOR SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH THE AREA WILL KEEP
THE CHANCE OF RAIN IN THE FORECAST ALMOST EVERY DAY. THE OVERALL
THREAT OF SEVERE STORMS WILL REMAIN LOW AND ISOLATED.

ATTENTION WILL THEN TURN TO A LARGE SYSTEM SLOWLY MOVING INTO THE
PLAINS FOR THE COMING WEEK. THIS SYSTEM WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR AREAS TO
RECEIVE HEAVY RAIN. THIS SYSTEM COULD BRING AN EXTENDED PERIOD OF
RAINFALL TO THE SOUTHERN PLAINS. IF CONDITIONS COME TOGETHER...
RAIN AMOUNTS COULD REACH 2 TO 5 INCHES WITH AREAS OF HIGHER
AMOUNTS. FLOODING WOULD BE A MAIN CONCERN. ALSO...THE THREAT OF
SEVERE STORMS COULD COME TOGETHER AND THIS WILL HAVE TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT DUE TO THE
ISOLATED SEVERE STORM THREAT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/59

In the hours before

Special weather statement, Mar 16, 3:22 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT FRI MAR 16 2012

ARZ005-162105-
BAXTER AR-
322 PM CDT FRI MAR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAXTER COUNTY UNTIL 400
PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRIARCLIFF...OR 5 MILES SOUTHEAST OF
MOUNTAIN HOME...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SALESVILLE...         ROBINSON PT LNDG...   NORFORK DAM...
  DIAMOND BAY...        BRIARCLIFF...         HENDERSON...
  WOLF KNOB...          TIMBER LAKE MANOR...  SYCAMORE SPRING...
  SYCAMORE HEIGHTS...   SALEM LANDING...      PANTHER BAY PARK...
  JORDAN LANDING...     HERITAGE ESTATES...   FLINT KNOB...
  BUZZARD ROOST LNDG... BIRDSONG MTN...       ARKANA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR THE AREAS IMPACTED AS
THE STORM MOVES SLOWLY TO THE NORTHEAST.

LAT...LON 3641 9224 3626 9216 3622 9233 3632 9240
TIME...MOT...LOC 2021Z 247DEG 7KT 3629 9230

227
Special weather statement, Mar 16, 3:56 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
356 PM CDT FRI MAR 16 2012

ARZ005-006-162140-
BAXTER AR-FULTON AR-
356 PM CDT FRI MAR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FULTON AND NORTHEASTERN
BAXTER COUNTIES UNTIL 445 PM CDT...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLINT KNOB...OR 10 MILES EAST OF MOUNTAIN
HOME...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GAMALIEL LANDING...   BEXAR...              WILD CHERRY...
  VIDETTE...            MITCHELL...           GEPP...
  GAMALIEL...           ELIZABETH...          WOOD PT PARK...
  TURKEY KNOB...        TALBERT LANDING...    RUTH...
  RED BANK LANDING...   PICKREN HALL...
  NORFORK LAKE ESTATES...                     HOWARD COVE...
  HOLIDAY HILLS...      HELDEBREND LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN WILL BE POSSIBLE FOR THE AREAS IMPACTED BY THIS STORM.
SOME STREET FLOODING WILL BE POSSIBLE IN AREAS OF HEAVY RAIN/

LAT...LON 3626 9195 3626 9216 3647 9229 3651 9210
TIME...MOT...LOC 2055Z 245DEG 11KT 3634 9220

227
Special weather statement, Mar 16, 4:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT FRI MAR 16 2012

ARZ005-006-162235-
BAXTER AR-FULTON AR-
451 PM CDT FRI MAR 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND EXTREME
EASTERN BAXTER COUNTIES UNTIL 530 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF RUTH...OR 14 MILES EAST OF
MOUNTAIN HOME...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GEPP...               ELIZABETH...          RUTH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3641 9206 3627 9205 3630 9218 3637 9218
TIME...MOT...LOC 2151Z 267DEG 5KT 3633 9212

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:22 PM CDTSpecial Weather StatementLZKBaxter43 min
Mar 16, 3:56 PM CDTSpecial Weather StatementLZKBaxter44 min
Mar 16, 4:51 PM CDTSpecial Weather StatementLZKBaxter44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.